MAUDE Adverse Event Report: COVIDIEN ENTRFLX 8FR;43INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN ENTRFLX 8FR;43INW/STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720858
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that a nurse was inserting a ng tube on a patient and when she went to pull out the stylet, it broke at the hub.The ng tube was removed without injury to the patient.Additional information received on (b)(6) 2020 stated that per the nurse who placed the ng tube, the stylet fully detached from the guide wire.
 
Additional Manufacturer Narrative
The initial report was submitted with the incorrect device code in section h6 in error.The device code has been corrected from 1250 (fluid leak) to 2907 (detachment of device or device component).
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Physical samples were not received for the investigation.However, two photos were provided.The photos were visually evaluated, and the reported issue was confirmed, the green adapter was detached from the guidewire.A root cause analysis indicated that this issue likely occurred as a result of opportunities for improvement in the assembly method.As part of continuous improvements, the standard work instructions have been updated to include more detailed instructions of the process steps for the operator to follow to ensure adequate assembly of the stylet and the hub, this includes detailed steps to follow in the use of the assembly machine and the proper use of fixture.These actions are designed to prevent the recurrence of the reported issue.This complaint will be used for tracking and trending purposes.

Brand Name
ENTRFLX 8FR;43INW/STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10442009
Report Number9612030-2020-02581
Device Sequence Number19511570
Product Code KNT
UDI-Device Identifier10884521518858
UDI-Public10884521518858
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884720858
Device Catalogue Number8884720858
Device Lot Number2011201364
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer08/21/2020
08/21/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date08/24/2020
10/14/2020
Patient Sequence Number1